On certain non-unique solutions of the Stieltjes moment problem

Abstract : We construct explicit solutions of a number of Stieltjes moment problems based on moments of the form ${\rho}_{1}^{(r)}(n)=(2rn)!$ and ${\rho}_{2}^{(r)}(n)=[(rn)!]^{2}$, $r=1,2,\dots$, $n=0,1,2,\dots$, \textit{i.e.} we find functions $W^{(r)}_{1,2}(x)>0$ satisfying $\int_{0}^{\infty}x^{n}W^{(r)}_{1,2}(x)dx = {\rho}_{1,2}^{(r)}(n)$. It is shown using criteria for uniqueness and non-uniqueness (Carleman, Krein, Berg, Pakes, Stoyanov) that for $r>1$ both ${\rho}_{1,2}^{(r)}(n)$ give rise to non-unique solutions. Examples of such solutions are constructed using the technique of the inverse Mellin transform supplemented by a Mellin convolution. We outline a general method of generating non-unique solutions for moment problems generalizing ${\rho}_{1,2}^{(r)}(n)$, such as the product ${\rho}_{1}^{(r)}(n)\cdot{\rho}_{2}^{(r)}(n)$ and $[(rn)!]^{p}$, $p=3,4,\dots$.
Complete list of metadatas

Cited literature [28 references]  Display  Hide  Download

https://hal.archives-ouvertes.fr/hal-00419982
Contributor : Gérard Henry Edmond Duchamp <>
Submitted on : Saturday, September 26, 2009 - 9:16:14 AM
Last modification on : Thursday, March 21, 2019 - 1:12:10 PM
Long-term archiving on : Tuesday, June 15, 2010 - 8:37:26 PM

Files

Penson_etal_Moments_final3.pdf
Files produced by the author(s)

Identifiers

  • HAL Id : hal-00419982, version 1
  • ARXIV : 0909.4846

Citation

K. A. Penson, Pawel Blasiak, Gérard Duchamp, A. Horzela, A. I. Solomon. On certain non-unique solutions of the Stieltjes moment problem. Discrete Mathematics and Theoretical Computer Science, DMTCS, 2010, 12 (2), pp.295-306. ⟨hal-00419982⟩

Share

Metrics

Record views

309

Files downloads

365